Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 76, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Oct 15, 2006, 5:40 AM EDT for Lake County, Florida. It took effect at Oct 15, 2006, 1:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2006, 5:40 AM EDT (09:40 UTC)
- In effect from
- Oct 15, 2006, 1:00 PM EDT
- Expired
- Oct 15, 2006, 5:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 150940 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 540 AM EDT SUN OCT 15 2006 FLZ041-151045- /O.CAN.KMLB.FW.A.0058.061015T1700Z-061015T2200Z/ INLAND VOLUSIA- 540 AM EDT SUN OCT 15 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELED THE FIRE WEATHER WATCH FOR INTERIOR VOLUSIA COUNTY. $$ FLZ044-152100- /O.UPG.KMLB.FW.A.0058.061015T1700Z-061015T2200Z/ /O.NEW.KMLB.FW.W.0076.061015T1700Z-061015T2100Z/ NORTHERN LAKE- 540 AM EDT SUN OCT 15 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EDT THIS AFTERNOON. ALTHOUGH CONDITIONS WILL NOT BE QUITE AS DRY AS SATURDAY AFTERNOON...AROUND 4 HOURS OF LOW RELATIVE HUMIDITY BETWEEN 30 AND 35 PERCENT ARE EXPECTED. WINDS WILL BE OUT OF THE NORTHEAST AROUND 10 MPH...TURNING EAST BY LATE IN THE DAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ144-152100- /O.NEW.KMLB.FW.W.0076.061015T1700Z-061015T2100Z/ SOUTHERN LAKE- 540 AM EDT SUN OCT 15 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EDT THIS AFTERNOON. ALTHOUGH CONDITIONS WILL NOT BE QUITE AS DRY AS SATURDAY AFTERNOON...AROUND 4 HOURS OF LOW RELATIVE HUMIDITY BETWEEN 30 AND 35 PERCENT ARE EXPECTED. WINDS WILL BE OUT OF THE NORTHEAST AROUND 10 MPH...TURNING EAST BY LATE IN THE DAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 15, 4:50 AM EDT, 50 minutes earlier.
Area forecast discussion, Oct 15, 4:50 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 450 AM EDT SUN OCT 15 2006 .DISCUSSION... CHILLY TEMPS THIS MORNING ACROSS MUCH OF NORTHERN/INTERIOR SECTIONS UNDER CLEAR SKIES...LIGHT WINDS AND LOW DEWPOINTS. RECORD LOW AT DAB IS 50 SET IN 1977 AND THERE IS A CHANCE THIS COULD BE TIED OR POSSIBLY EVEN BROKEN THIS MORNING. SLIGHT ONSHORE COMPONENT KEEPING TEMPS ELEVATED ALG THE COAST SOUTH OF THE CAPE. ANOTHER DRY DAY ON TAP WITH WINDS GRADUALLY VEERING AROUND TO THE E/NE DURING THE DAY. MOISTURE WILL BE INCREASING ALOFT SO EXPECT SOME HIGH CLOUDS TO STREAM E/SE ACROSS THE AREA DURING THE DAY. MAX TEMPS LOOK SLIGHTLY HIGHER TODAY AS WE GRADUALLY LOSE MORE OF THE NORTHERLY WIND COMPONENT. FORECAST ISSUES AND DECISION MAKING THIS MORNING DEALT PRIMARILY WITH MARINE AND FIRE WEATHER CONCERNS DETAILED BELOW. MON-TUE...MAIN AXIS OF AMPLIFIED UPPER RIDGE OVER ATLANTIC SEABOARD AND FL PENINSULA MONDAY WILL MOVE OUT OVER WESTERN ATLANTIC INTO TUESDAY...YET LEAVE RELATIVELY HIGH PRESSURE ALOFT OVER THE GULF OF MEXICO. A LARGE SURFACE HIGH PRESSURE CENTER SHOULD CONTINUE TO SLIDE NORTH AND EAST THROUGH NEW ENGLAND...KEEPING THE LOCAL GATE OPEN FOR RETURN FLOW SCENARIO. LOW LEVEL FLOW THROUGH H850 IS EXPECTED TO BE STEADY AND ONSHORE...WHILE VEERING SOUTHERLY BY LATER IN THE PERIOD. GULF MOISTURE STREAMS NORTHWARD TO FUEL THE NEXT SYSTEM MOVING ACROSS THE DEEP SOUTH. THIS WILL SUPPORT SCT POPS FOR THE NORTH FORECAST AREA TUESDAY SPREADING ACROSS THE ENTIRE FORECAST AREA LATE TUESDAY AND OVERNIGHT. CURRENT PACKAGE VALUES BELOW GUIDANCE AND MAY NEED TO BE RAISED IN SUBSEQUENT CYCLES. OF INTEREST...GFS SHOWS AN INVIGORATED H850 JET OVER NORTH FLORIDA AND GEORGIA...BUT ORIENTED MORE SOUTHWEST TO WEST AND JUST OUT OF REACH. EVEN SO...THUNDER PRUDENT FOR TUESDAY AND TUESDAY NIGHT FORECAST. WED-SAT...SCT POPS SUPPORTED FOR WEDNESDAY AS DEEP LAYER MOISTURE ON TAP. EXPECT CONCENTRATED SLUG TO BE SHUNTED SOUTH WITH PARTIAL DRYING THURSDAY IN ADVANCE OF NEXT FRONT PROGGED FOR FROPA SATURDAY. MODEST POPS WITH NEXT SYSTEM AND MAX/MINS TENDING BACK TOWARD CLIMO. && .MARINE...WINDS STARTING TO VEER AND DECREASING A BIT AT BUOY 009 BUT EXPECT ENOUGH OF A NORTHERLY COMPONENT (020-040) TO PERSIST TO WARRANT AN EXERCISE CAUTION FOR THE GULF STREAM FOR SEAS UP TO 6 FT AT LEAST THIS MORNING. WINDS WILL BE 10-15 KTS...CLOSER TO 15 KTS ACROSS SOUTH LEG WHERE GRADIENT WILL BE TIGHTER. WINDS FORECAST TO CONTINUE TO VEER TO THE E TONIGHT AS HIGH PRESSURE REACHES THE MID ATLC COAST. ALTHOUGH LOSS OF THE NORTHERLY COMPONENT OPPOSING THE GULF STREAM WILL HELP STABILIZE THE SEA HGTS...EAST GRADIENT IS FORECAST TO TIGHTEN SLIGHTLY WHICH MAY REQUIRE CAUTION HEADLINE FOR 15-20 KTS ESP OFFSHORE WATERS. FOR NOW THOUGH HAVE CAPPED WINDS AT 16 KTS OVERNIGHT. && .FIRE WX...DRY AIRMASS REMAINS IN PLACE BUT MORE DIRECT ONSHORE FLOW WILL DEVELOP LATER THIS MORNING AND PERSIST THRU THE AFTN. THIS WILL PREVENT LONG DURATION OF CRITICAL RH VALUES (BELOW 35%) ACROSS COASTAL COUNTIES AND EVEN MUCH OF THE INTERIOR. ACCORDING TO 03Z LOCAL WRF MODEL...BEST CHANCE FOR LONG DURATION OF CRITICAL RH VALUES IS OVER WESTERN LAKE COUNTY AND EVEN THIS LOOKS MARGINAL. WILL UPGRADE FIRE WEATHER WATCH IN LAKE COUNTY TO RED FLAG WARNING THIS AFTN...BUT CANCEL THE WATCH FOR INTERIOR VOLUSIA. ALTHOUGH ONE TO TWO HOURS OF SUB-35% RH POSSIBLE ACROSS PORTIONS OF INTERIOR VOLUSIA...SEMINOLE AND ORANGE COUNTIES AS DRY AIR ABOVE THE BOUNDARY LAYER MIXES DOWN TO THE SFC...RED FLAG CONDS NOT LIKELY THERE. && .AVIATION...VFR CONDITIONS WITH OCCL CIGS ABOVE 12K FT MOVING IN FROM THE W/NW. && .MLB WATCHES/WARNINGS/ADVISORIES... ...RED FLAG WARNING THIS AFTN FOR LAKE COUNTY... && .PRELIMINARY POINT TEMPS/POPS... DAB 79 61 82 69 / 0 10 10 10 MCO 82 62 84 67 / 0 10 10 10 MLB 80 67 83 72 / 0 10 0 10 VRB 80 68 84 70 / 0 0 0 10 && SHORT TERM...KELLY LONG TERM....SHARP
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.